I am 4 months post cardiac ablation and have had no afib since the ablation - until last night. This week my doctor also discontinued my Multaq and 3 days after discontinuing I had about a 1 hour run of afib that converted spontaneously to sinus. I also use Toprol 25mg. and still am on coumadin. Has anyone else had an expereince like this and does it mean the ablation failed? This was a real bummer last night as I have been so happy being symptom free. I have no decompensation with my fib - it is just annoying and I don't want to go back to the cardioversion weekends again.
I have had 2 ablations so far and I am going to have the third one this month. It is possible that one ablation failed :). As for me, after the first one I felt worse than before, but after the second it was better, but not very well. So, I hope the next one will be effective. I have heard about the people who had five and six ablations.
What you are feeling is perfectly normal up until the six month mark and definately does not mean that this is a fail trust me...been there done that. I had my ablation a little over four years ago and had those random runs of atrial fib i think 4 times and two of those sent me to the E,R, to be converted. Your heart believe it or not is still in the healing stages and is learning how to fire off the electrical pathways correctly and most of us that have had ablations have gone thru this. I only had the single ablation and it was a success. I do know however that with heart meds you are NOT supposed to stop taking them suddenly and are to be weaned off of them so you do not have what is called rebound or an episode basically worse then the ones you had before the ablation was done. Multaq is a big gun for anyone to take and i have it as an emergency med to take if i go back into an episode that does not convert itself within 45 min. but dread the idea of it...i think its great that you converted yourself naturally sounds to me like your heart is doing the right thing...just make sure you make the doc aware that you had a random episode...would i be worried....nawwww i really wouldn't....i cont. to take a low dose beta blocker as well as a personal choice for a safety net...my ablation was a complete success for a pretty major case of atrial fib, SVT, PAC's and a few other ditties ....every once in a blue moon i get a random thing going on but trust me i got my life back on a golden platter ...just make sure you call the doc but i am sure they will be telling you its pretty normal during the healing process....i think you fared better in your recovery then i did in the beginning....congrats and don't even second guess this unless the doc tells you to
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.